Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 164, NWS Wakefield, VA

July 6, 20117 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 6, 2011, 2:33 PM EDT for 7 counties in Virginia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2011, 2:33 PM EDT (18:33 UTC)
Expired
Jul 6, 2011, 3:15 PM EDT
In force
42 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Charles City County, VA, Chesterfield County, VA, City of Hopewell, VA, City of Richmond, VA, Henrico County, VA, New Kent County, VA, Prince George County, VA

The radar

The Norfolk radar (KAKQ), 51 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1078 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:47 PM EDT, 46 minutes earlier.

Area forecast discussion, Jul 6, 1:47 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
147 PM EDT WED JUL 6 2011

.SYNOPSIS...
AN UPPER LEVEL TROUGH PERSISTS OVER THE EASTERN SEABOARD THIS
WEEK. A SERIES OF WEAK FRONTAL BOUNDARIES WILL AFFECT THE MID
ATLANTIC REGION...PROVIDING ADDITIONAL RAIN CHANCES EACH DAY WITH
SEASONABLE TEMPERATURES AND HUMIDITY. HIGH PRESSURE BUILDS INTO
THE REGION FROM THE NORTHWEST FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INITIAL AREA OF SHRAS/TSRAS THAT MVD THROUGH PORTIONS OF SCNTRL
AND SE VA CONTG TO DCRS IN INTENSITY ATTM...WHL A SCND AREA NOW
MAINTAINING ITSELF NNW OF RIC. VSBL IMAGERY SHOWING A LRG BRK IN
THE CLDNS FM ABT I95 ON WWD...WHL CLDNS RMNS XTNSV MUCH OF THE ERN
PART OF FA. PLNTY OF MSTR AVBL TDA...PW'S AVGG 1.5-1.75"...W/ VALUES
ARND 2" OVR SRN/SE VA-NE NC. FRZG LVL FM 14-15KFT...CNVTV TEMPS IN
THE M/U80S...DP LYRD WSW WNDS AOB 15KT. WL BE CONTG TO WATCH FOR
CNVTV DVLPMNT ANYWHERE IN FA...THOUGH HIEST PROB MAY ACTUALLY BE
SRN 1/2. VRY HVY RA THE MAIN THREAT...THOUGH GSTY WNDS/HAIL A
PSBLTY IN THE STRONGEST STMS. WL LIKELY KEY ON ANY STMS W/ VIL AOA
60.

OTRW...XPCTG VRBL CLDNS OR PSNY...HI TEMPS MNLY FM 85 TO 90F.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
AS WITH THE PREVIOUS FEW NIGHTS...EXPECT SHRAS TO DECREASE IN
AREAL CVG AS THE NIGHT WEARS ON. AGAIN HV HELD ON TO LOW POPS
ACROSS EASTERN ZONES. LOWS GENERALLY IN THE L-M 70S.

OVERALL PATTERN CHGS VERY LTL IF AT ALL FOR THU INTO FRI...AS AKQ CWA
REMAINS IN THE WARM SECTOR BOTH DAYS. EXPECT MORE IN THE WAY OF
(PRIMARILY) DIURNALLY DRIVEN TSRA THU AFTN...GRADUALLY
DIMINISHING WITH LOSS OF PEAK HEATING. 0-6KM BULK SHEAR REMAINS
WEAK...SO PULSY DISORGANIZED STORMS ARE ANTICIPATED W/LOCALLY HVY
RAIN AGAIN THE PRIMARY HAZARD AS MOIST TROPICAL AIRMASS REMAINS IN
PLACE. WL AGAIN REFLECT THIS THREAT IN OUR HWO.

HIGH PRESSURE CURRENTLY OVER THE NORTHERN PLAINS WILL SLOWLY BUILD
INTO THE UPR MIDWEST LTR THU INTO FRIDAY...AND WL SHUNT ANOTHER
WEAK COLD FRONTAL BOUNDARY TOWARDS THE MID-ATLANTIC. NAM CONTINUES
TO BRING A LARGE...RATHER ANOMALOUS LOW PRESSURE SYSTEM ALONG THE
SE COAST INTO THE MID-ATLANTIC. HV DISREGARDED THIS SOLN WITH VERY
LTL/ANY OTHER MODEL SUPPORT FOUND. GFS IS A BIT QUICKER WITH THE
FRONTAL PASSAGE THAN THE ECMWF...WHICH SEEMS CURIOUS GIVEN MOIST
AIRMASS AND TYPICAL MID-SUMMER WEAK FRONTAL PASSAGE. ACCORDINGLY...HV
CONTINUED TO ERR ON THE SLOW SIDE WITH POPS FOR FRIDAY WITH THE
IDEA OF BRINGING A RELATIVELY LARGE SWATH OF PCPN ACROSS THE
REGION FRI AFTN/EVE. HIGHS GENERALLY INTO THE U80S/L90S
INLAND...M80S-NR90 COASTAL ZONES. EARLY MORNING LOWS FRIDAY L-M70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GOING WITH A COMBINATION OF THE 12Z GFS/ECMWF FOR THE EXTENDED
PERIOD. FRONTAL BOUNDARY WITH AREAS OF LO PRES MOVING ALONG
IT...WILL BE PUSHING SLOWLY SE ACRS THE FCST AREA FRI NGT AND SAT.
HIGHEST CHC FOR SHOWERS AND TSTMS WILL BE OVER SRN HALF OR SERN
PORTIONS OF THE REGION DURING THIS TIME. SAT NGT AND SUN...THE
FRONTAL BOUNDARY WILL SINK S AND E OF THE AREA AND EVENTUALLY WASH
OUT. SLGT OR LOW CHC POPS OVER SRN/SERN COUNTIES. RIDGING ALOFT AND
HI PRES OFFSHORE WILL BUILD OVER THE AREA FOR SUN NGT AND MON.
ANOTHER COLD FRONT WILL PUSH INTO THE REGION DURING TUE...PROVIDING
AT LEAST A SLGT CHC FOR SHOWERS AND TSTMS.

MIN TEMPS WILL BE IN THE UPR 60S TO LWR 70S SAT MORN...IN THE MID
60S TO LWR 70S SUN MORN...IN THE UPR 60S TO LWR 70S MON MORN...AND
IN THE LWR 70S TUE MORN. MAX TEMPS WILL BE IN THE MID TO UPR 80S
SAT...IN THE MID 80S TO NEAR 90 SUN...IN THE UPR 80S TO LWR 90S
MON...AND IN THE UPR 80S TO MID 90S.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WILL GENLY PREVAIL...ALTHOUGH SOME TEMPO LOWER
CIGS/VSBYS HAVE BEEN INCLUDED AT MOST SITES BETWEEN 18-00Z THIS
AFTN/EVENING WITH THE SCATTERED CONVECTION. PRECIP LOOKS TO
DISSIPATE SHORTLY AFTER SUNSET/00-02Z THIS EVENING...WITH FLIGHT
RESTRICTIONS POSSIBLE (MVFR...POTENTIALLY IFR) IN PATCHY FOG OVER
AREAS THAT RECEIVE ANY PRECIP...MAINLY 06-12Z THU. BEST CHANCE FOR
IFR CONDITIONS WILL BE AT KECG...WHERE PRESENCE OF SMOKE FROM
FIRES UPSTREAM MAY LEAD TO FURTHER VSBY RESTRICTIONS.

THU/FRI WILL FEATURE ISOLATED/SCATTERED MAINLY AFTERNOON/EVENING
TSTMS...LOOKS A BIT MORE QUIET SAT/SUN...EXCEPT FOR ISOLATED TSTMS
OVER SOUTHERN VA/NE NC...KPHF/KORF/KECG.

&&

.MARINE...
NO FLAGS EXPECTED THROUGH THE FORECAST PERIOD. HIGH PRESSURE WILL
REMAIN ANCHORED OFFSHORE TODAY...AS WEAK SFC TROUGH/FRONTAL BOUNDARY
WILL REMAIN IN THE LEE OF THE APPALACHIANS. PATTERN DOES NOT CHANGE
THAT MUCH THU-FRI...HAVE GENLY DISREGARDED THE NAM DEPICTION OF A
STRONG SFC LOW FORMATION ALONG THE COASTAL CAROLINAS ON UP THROUGH
ERN VA FRI-FRI NIGHT...FAVORING A WEAKER WAVE OF LOW PRESSURE PER
THE GFS/ECMWF. THIS SETUP WILL FAVOR DIURNAL SEA/BAY BREEZE
INFLUENCES IN THE BROAD SOUTHERLY FLOW. WIND SPEEDS LOOK TO AVG 5-10
KT DURING MUCH OF THE DAYTIME HRS...INCREASING TO AROUND 15 KT FROM
LATE AFTN/EARLY EVENING THROUGH THE EARLY AM HRS. WAVES IN THE BAY
CLOSER TO 1 FOOT BY DAY AND 2 FT BY NIGHT...AND COASTAL SEAS 2-4 FT
THROUGHOUT.

A WEAK COLD FRONT IS EXPECTED TO MAKE IT INTO THE AREA FRI NIGHT/SAT
GRADUALLY TURNING WINDS MORE TO A N/NE DIRECTION SAT-SUN. NOT A LOT
OF COLD AIR WITH THIS HOWEVER...SO WIND SPEEDS/SEAS/WAVES ARE
EXPECTED TO STAY BELOW SCA THRESHOLDS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ALB/MAM
NEAR TERM...ALB/MAM
SHORT TERM...ALB/MAM
LONG TERM...BKH
AVIATION...BKH
MARINE...BKH
Hazardous weather outlook, Jul 6, 4:58 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
458 AM EDT WED JUL 6 2011

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-070900-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
458 AM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS
EVENING. A FEW STORMS MAY BE STRONG TO SEVERE...CAPABLE OF
PRODUCING GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY FROM
THURSDAY AND FRIDAY. THE MAIN THREAT WILL BE VERY HEAVY RAIN FROM
ANY OF THESE STORMS...ALTHOUGH GUSTY WINDS ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

ANZ630>634-650-652-654-656-658-070900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
458 AM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05

In the hours before

Special weather statement, Jul 6, 12:43 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1243 PM EDT WED JUL 6 2011

MDZ022-024-025-061745-
INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD-
1243 PM EDT WED JUL 6 2011

...THUNDERSTORM WITH HEAVY RAIN MOVING THROUGH WORCESTER COUNTY...

AT 1241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HEAVY RAIN OVER NEWARK...MOVING NORTHEAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR IRONSHIRE AT 1250 PM
EDT...BERLIN AT 1255 PM EDT...OCEAN CITY AIRPORT AT 100 PM
EDT...OCEAN PINES AT 110 PM EDT...BISHOP AT 115 PM EDT...BISHOPVILLE
AT 120 PM EDT.

WIND GUSTS TO 35 TO 40 MPH ARE EXPECTED WITH THIS STORM.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THIS STORM.
IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AS WELL AS IN LOW LYING AND OTHER POOR DRAINAGE
AREAS IS POSSIBLE.

LAT...LON 3838 7505 3813 7519 3814 7521 3818 7520
      3820 7518 3821 7521 3823 7521 3820 7525
      3815 7525 3821 7540 3845 7527 3846 7509
      3845 7507 3846 7505 3845 7504

ALBRIGHT
Special weather statement, Jul 6, 1:24 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
124 PM EDT WED JUL 6 2011

NCZ012-013-030-031-061835-
BERTIE NC-CHOWAN NC-HERTFORD NC-NORTHAMPTON NC-
124 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS MOVING INTO NORTHEAST NORTH CAROLINA...

AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROXOBEL TO 9 MILES WEST OF WINDSOR...OR
FROM ROXOBEL TO 9 MILES NORTH OF WILLIAMSTON...MOVING EAST AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
  AULANDER AROUND 145 PM EDT...
  WINDSOR AROUND 155 PM EDT...
  WHITES CROSSROADS AROUND 215 PM EDT...
  POWELLSVILLE AROUND 225 PM EDT...
  TRAP AROUND 230 PM EDT...

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

LAT...LON 3594 7705 3593 7719 3611 7717 3625 7738
      3625 7687 3618 7674 3615 7673 3616 7673
      3611 7662 3602 7665 3605 7670 3610 7671
      3609 7672 3601 7667 3596 7672 3592 7669
      3589 7673 3589 7703

GINGRICH
Special weather statement, Jul 6, 1:30 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
130 PM EDT WED JUL 6 2011

VAZ062-063-068>071-061815-
AMELIA VA-CHESTERFIELD VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-POWHATAN
VA-
130 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORM MOVING THROUGH POWHATAN COUNTY...

AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KIMBERLY FARMS...OR ABOUT OVER
POWHATAN...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE
NEAR CHESNUT OAKS AT 140 PM EDT...HOLLY HILLS AT 145 PM EDT...ROUTE
288 AND ROUTE 60 AT 200 PM EDT...SALISBURY...AND...FOUNDERS BRIDGE
AT 205 PM EDT...BRANDERMILL SUBDIVISION AT 210 PM EDT...MIDLOTHIAN
AT 215 PM EDT.

WIND GUSTS TO 35 TO 40 MPH ARE EXPECTED WITH THIS STORM.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THIS
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AS WELL AS IN LOW LYING AND OTHER POOR DRAINAGE
AREAS.

LAT...LON 3770 7749 3737 7751 3741 7795 3762 7796

ALBRIGHT
Special weather statement, Jul 6, 1:45 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
145 PM EDT WED JUL 6 2011

VAZ060-061-068-069-061830-
AMELIA VA-CUMBERLAND VA-POWHATAN VA-PRINCE EDWARD VA-
145 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORM MOVING INTO SOUTHERN CUMBERLAND COUNTY...

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF FARMVILLE...MOVING EAST AT 15
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RAINES TAVERN AT 150 PM
EDT...HAWK AT 200 PM EDT...GUINEA MILLS...AND...STODDERT AT 205 PM
EDT...ANGOLA...AND...MCRAE AT 220 PM EDT...CUMBERLAND AT 230 PM EDT.

WIND GUSTS TO35 TO 40 MPH ARE EXPECTED WITH THIS STORM.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THIS
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AS WELL AS IN LOW LYING AND OTHER POOR DRAINAGE
AREAS.

LAT...LON 3734 7848 3735 7846 3743 7841 3746 7838
      3748 7837 3758 7816 3732 7807 3726 7847
      3733 7851

ALBRIGHT
Special weather statement, Jul 6, 2:18 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
218 PM EDT WED JUL 6 2011

NCZ015>017-031-032-061930-
CAMDEN NC-CHOWAN NC-PASQUOTANK NC-PERQUIMANS NC-WESTERN CURRITUCK NC-
218 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS MOVING THROUGH NORTHEAST NORTH CAROLINA...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HERTFORD TO 6 MILES SOUTH OF HARVEY
POINT...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
  STEVENSON POINT AROUND 235 PM EDT...
  WOODVILLE AROUND 240 PM EDT...
  NIXONTON AROUND 250 PM EDT...
  REBELLION POINT AROUND 255 PM EDT...
  REBELLION POINT AROUND 300 PM EDT...
  WEEKSVILLE AROUND 310 PM EDT...

WIND GUSTS TO 35 TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

LAT...LON 3610 7642 3622 7666 3632 7609 3614 7589
      3618 7602 3627 7612 3629 7618 3620 7607
      3615 7605 3612 7619 3609 7621 3613 7634
      3611 7630 3610 7629 3606 7642

GINGRICH
Special weather statement, Jul 6, 2:26 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
226 PM EDT WED JUL 6 2011

VAZ062-063-069>071-081>083-061935-
CHARLES CITY VA-CHESTERFIELD VA-GOOCHLAND VA-HANOVER VA-HENRICO
VA-NEW KENT VA-POWHATAN VA-PRINCE GEORGE VA-
226 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BEXLEY...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR BEXLEY AT 230 PM EDT...MEADOWBROOK AT 245
PM EDT...DREWRYS BLUFF AT 250 PM EDT...BENSLEY AT 255 PM EDT...I 95
AND CHIPPENHAM PARKWAY AT 300 PM EDT...MONTROSE AT 305 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

LAT...LON 3755 7709 3729 7714 3739 7771 3757 7768

GINGRICH

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 9:13 AM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson47 min
Jul 6, 10:25 AM EDTSpecial Weather StatementAKQCaroline65 min
Jul 6, 10:28 AM EDTSpecial Weather StatementAKQLouisa62 min
Jul 6, 11:13 AM EDTSpecial Weather StatementAKQEssex62 min
Jul 6, 1:30 PM EDTSpecial Weather StatementAKQChesterfield, Powhatan45 min
Jul 6, 1:45 PM EDTSpecial Weather StatementAKQCumberland45 min
Jul 6, 2:26 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, City of Richmond69 min
Jul 6, 2:36 PM EDTAreal Flood AdvisoryAKQAmelia, Chesterfield, Cumberland, Fluvanna, Goochland, Henrico and 2 more54 min
Jul 6, 3:03 PM EDTSpecial Weather StatementAKQGoochland57 min
Jul 6, 3:13 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Portsmouth62 min
Jul 6, 3:16 PM EDTSpecial Weather StatementAKQChesterfield, Nottoway, City of Richmond59 min
Jul 6, 3:17 PM EDTSpecial Weather StatementAKQCharles City, Henrico, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg58 min
Jul 6, 3:28 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Henrico, James City, Prince George and 6 more47 min
Jul 6, 3:46 PM EDTSpecial Marine WarningAKQ74 min
Jul 6, 3:59 PM EDTAreal Flood AdvisoryAKQCharles City, Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell and 1 more61 min
Jul 6, 4:06 PM EDTSpecial Weather StatementAKQGreensville54 min
Jul 6, 4:17 PM EDTSpecial Weather StatementAKQCharles City, Isle of Wight, James City, Surry, Sussex, City of Newport News and 1 more43 min
Jul 6, 4:19 PM EDTSpecial Weather StatementAKQBrunswick, Lunenburg, Mecklenburg71 min
Jul 6, 4:34 PM EDTSevere Thunderstorm WarningAKQCharles City, Gloucester, Isle of Wight, James City, Surry, York and 2 more40 min
Jul 6, 5:11 PM EDTSpecial Weather StatementAKQGreensville, Isle of Wight, Southampton, City of Emporia, City of Franklin64 min
Jul 6, 5:41 PM EDTSpecial Weather StatementAKQMecklenburg49 min
Jul 6, 5:45 PM EDTSevere Thunderstorm WarningAKQMecklenburg45 min
Jul 6, 5:52 PM EDTSpecial Weather StatementAKQIsle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more68 min
Jul 6, 5:53 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Suffolk52 min
Jul 6, 5:58 PM EDTAreal Flood AdvisoryAKQYork, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 3 more92 min
Jul 6, 6:01 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Chesapeake, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk and 1 more44 min
Jul 6, 6:07 PM EDTSpecial Marine WarningAKQ83 min
Jul 6, 6:07 PM EDTSpecial Weather StatementAKQAccomack53 min
Jul 6, 6:15 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson60 min
Jul 6, 6:35 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, City of Emporia55 min
Jul 6, 7:03 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach57 min
Jul 6, 7:28 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Virginia Beach2 hr
Jul 6, 1:24 PM EDTSpecial Weather StatementAKQBertie71 min
Jul 6, 2:18 PM EDTSpecial Weather StatementAKQPasquotank, Perquimans72 min
Jul 6, 6:03 PM EDTSpecial Weather StatementAKQChowan, Perquimans57 min
Jul 6, 6:18 PM EDTSpecial Weather StatementAKQGates57 min
Jul 6, 12:43 PM EDTSpecial Weather StatementAKQWorcester62 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.